The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (195 KB) | Metadata | Table of Contents | ZAA summary
Volume 37, Issue 2, 2018, pp. 151–158
DOI: 10.4171/ZAA/1607

Published online: 2018-03-29

An Easy Approach to Distributions and Operational Calculus

Vakhtang Lomadze[1]

(1) Javakhishvili Tbilisi State University, Tbilisi, Georgia

The Mikusinski space is introduced as the smallest extension of the space of classical continuous functions in which the integration operator is bijective. (This can be viewed as a very small part of the field of Mikusinski operators.) It is shown that the space of Schwartz distributions (of finite order) can be de fined as a quotient of the Mikusinski space. A remarkable property of Mikusinski functions is that they admit multiplication by all rational functions. It is demonstrated that this multiplication provides a natural simple basis for Heaviside's operational calculus.

Keywords: Mikusinski functions, distributions, operational calculus

Lomadze Vakhtang: An Easy Approach to Distributions and Operational Calculus. Z. Anal. Anwend. 37 (2018), 151-158. doi: 10.4171/ZAA/1607